Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 7, 2021, 11:02 AM EST for Saint Lucie County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2021, 11:02 AM EST (16:02 UTC)
- Expired
- Feb 7, 2021, 12:00 PM EST
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.8
The text
As transmitted.
154
WWUS82 KMLB 071602
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1102 AM EST Sun Feb 7 2021
FLZ054-058-059-064-071700-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
1102 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND NORTHERN MARTIN COUNTIES
UNTIL NOON EST...
At 1101 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Indian River Shores to near Okeechobee.
Movement was east at 15 to 20 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
2720 8083 2714 8087 2717 8088 2717 8091
2719 8091 2723 8099 2769 8044 2769 8033
2716 8012
TIME...MOT...LOC 1601Z 267DEG 15KT 2770 8035 2722 8088
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 7, 10:45 AM EST, 17 minutes earlier.
Area forecast discussion, Feb 7, 10:45 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1045 AM EST Sun Feb 7 2021
.DISCUSSION...
Line of storms ahead of advancing cold front will continue
southeast through Okeechobee County and the Treasure Coast into
late morning and the afternoon hours as forward movement slows.
Low level winds will quickly decrease through early afternoon,
with 925mb winds currently around 30-40 knots falling to 15-25
knots as low pressure near the Mid-Atlantic coast continues to
push farther NE and away from the area. This will lessen the
threat for any severe weather into the afternoon. However, strong
wind gusts up to 40-50 mph and frequent lightning strikes will
continue to be possible with any storms.
It will stay mostly cloudy through at least the late morning, with
some breaks expected. However, should see some reduction in cloud
cover near to northwest of I-4 into the afternoon. Highs will
generally be in the 70s.
&&
.AVIATION...Line of storms will continue to advance slowly through
Okeechobee County and Treasure Coast through late morning into the
afternoon. Strong wind gusts and localized IFR conditions expected
with this convection as it moves through KVRB-KSUA through 16-20Z.
Otherwise lingering MVFR cigs remain across the area, with
gradual improvement to VFR expected into the afternoon/evening as
front continues to move through the region. Into the overnight
hours, models are still showing the potential for some low stratus
to develop and linger through early Monday morning.
&&
.MARINE...Line of showers and storms moving offshore of the
Treasure Coast through late morning into the afternoon, will
continue to have the potential for strong gusty winds and frequent
lightning.
Outside of this activity, SW winds around 15-20 knots will weaken
into early afternoon, and then restrengthen up to 15-20 knots out
of the N/NE later this afternoon into tonight behind cold front
moving southward through the area. Seas up to 5-6 feet offshore.
Have let SCA expire offshore, but will include exercise caution
headlines for this portion of the waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 55 71 61 / 30 0 10 20
MCO 78 58 76 62 / 60 0 20 20
MLB 78 62 75 64 / 70 10 30 20
VRB 79 63 79 63 / 70 20 40 20
LEE 75 55 74 61 / 30 0 10 20
SFB 76 58 72 61 / 40 0 20 20
ORL 78 60 74 63 / 50 0 20 20
FPR 79 63 79 63 / 70 20 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
&&
Weitlich/Negron/SmithHazardous weather outlook, Feb 7, 10:45 AM EST, 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1045 AM EST Sun Feb 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1045 AM EST Sun Feb 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A line of numerous showers and scattered lightning storms will continue to push to the southeast across Okeechobee and the Treasure Coast counties. The primary storm hazards will be frequent lightning strikes and strong wind gusts of 30 to 40 mph, with localized damaging wind gusts up to 55 mph possible. A brief funnel cloud or tornado could also occur through mid afternoon. .MARINE THUNDERSTORM GUST IMPACT... Fast-moving showers and storms will be capable of producing wind gusts of in excess of 35 knots, especially as they shift offshore of the Treasure Coast late this morning and afternoon. Mariners will need to keep an eye out for showers and storms quickly approaching from the west. .WATERSPOUT IMPACT... Strongest storms that develop through early this afternoon may produce a few waterspouts over the Atlantic coastal waters, especially with storms that push offshore of the Treasure Coast. .RIP CURRENT IMPACT... There is a moderate risk of dangerous rip currents at the beaches of east central Florida. If planning on entering the chilly surf, only do so at a life guarded beach, and never enter the water alone. .WIND AND SEA IMPACT... Small craft should exercise caution offshore due to winds of 15 to 20 knots today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The rip current risk will remain moderate at area beaches on Monday. Another cold front will bring a chance of lightning storms on Friday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed following local safety orders. Negron/Weitlich
In the hours before
Local storm report, Feb 7, 9:15 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
915 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST 9 N PORT CANAVERAL 28.54N 80.57W
02/07/2021 M45 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0108 MEASURES WIND GUST OF 39KT/45MPH FROM
W
&&
JRSSpecial weather statement, Feb 7, 9:15 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
915 AM EST Sun Feb 7 2021
FLZ047-053-054-058-071500-
Southern Brevard County FL-Okeechobee FL-Osceola FL-Indian River FL-
915 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 1000
AM EST...
At 914 AM EST, Doppler radar was tracking a strong thunderstorm over
West Melbourne, or near Camp Holly Fish Camp, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Vero Beach and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8030 2758 8116 2765 8113 2767 8114
2808 8085 2814 8054 2799 8047
TIME...MOT...LOC 1414Z 265DEG 38KT 2807 8071
KNLocal storm report, Feb 7, 9:16 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
916 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.59W
02/07/2021 M44 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-1102 MEASURES WIND GUST OF 38KT/44MPH FROM
W
&&
JRSSpecial weather statement, Feb 7, 10:02 AM EST, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
1002 AM EST Sun Feb 7 2021
FLZ047-053-054-058-059-071600-
St. Lucie FL-Southern Brevard County FL-Okeechobee FL-Osceola FL-
Indian River FL-
1002 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...OKEECHOBEE...
INDIAN RIVER...SOUTH CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 1100 AM EST...
At 1002 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Micco to near Basinger. Movement was east at 50
mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Sebastian, Vero Beach, Treasure Island, Okeechobee and Fellsmere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2717 8091 2719 8091 2723 8099 2730 8100
2730 8103 2733 8105 2736 8103 2738 8107
2739 8112 2746 8116 2786 8080 2785 8040
2783 8039 2721 8053 2721 8068 2718 8068
2717 8073 2721 8081 2719 8084 2714 8087
TIME...MOT...LOC 1502Z 247DEG 42KT 2787 8055 2746 8106
KNLocal storm report, Feb 7, 10:40 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1040 AM EST SUN FEB 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND GST 1 SSE BAREFOOT BAY 27.87N 80.52W
02/07/2021 M51 MPH Brevard FL MESONET
WXFLOW SITE IN BAREFOOT BAY MEASURES WIND GUST OF
44KT/51MPH
&&
JRSSpecial weather statement, Feb 7, 11:02 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1102 AM EST Sun Feb 7 2021
FLZ054-058-059-064-071700-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
1102 AM EST Sun Feb 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND NORTHERN MARTIN COUNTIES
UNTIL NOON EST...
At 1101 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Indian River Shores to near Okeechobee.
Movement was east at 15 to 20 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds could be produced with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
2720 8083 2714 8087 2717 8088 2717 8091
2719 8091 2723 8099 2769 8044 2769 8033
2716 8012
TIME...MOT...LOC 1601Z 267DEG 15KT 2770 8035 2722 8088
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 4:47 AM EST | Special Weather Statement | MLB | Lake | 58 min |
| Feb 7, 5:39 AM EST | Special Weather Statement | MLB | Orange, Seminole, Volusia | 66 min |
| Feb 7, 6:03 AM EST | Special Marine Warning | MLB | 57 min | |
| Feb 7, 6:42 AM EST | Special Weather Statement | MLB | Orange, Osceola | 63 min |
| Feb 7, 7:47 AM EST | Special Weather Statement | MLB | Osceola | 43 min |
| Feb 7, 8:29 AM EST | Special Weather Statement | MLB | Brevard | 46 min |
| Feb 7, 8:38 AM EST | Special Marine Warning | MLB | 37 min | |
| Feb 7, 9:04 AM EST | Special Marine Warning | MLB | 26 min | |
| Feb 7, 9:15 AM EST | Special Weather Statement | MLB | Indian River | 45 min |
| Feb 7, 10:02 AM EST | Special Weather Statement | MLB | Indian River, Okeechobee | 58 min |
| Feb 7, 10:41 AM EST | Special Marine Warning | MLB | 49 min | |
| Feb 7, 12:00 PM EST | Special Weather Statement | MLB | Martin | 60 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.